Heparin SubQ administration? - page 3
I gave a heparin injection sub Q to my patient during clinical last week. My instructor said I did it wrong because I showed go "really slow". I wasn't going really fast but just how you administer... Read More
0Apr 9, '13 by SadalaOh. And... All you can do when a clinical instructor tells you something is agree with them, thank them, and then double check it later. Maybe they're right. HOPEFULLY they are right. But you should be polite and cooperative either way if you ever want to receive your diploma (and because being polite and cooperative with your instructors is typically the right thing to do - barring some extreme and bizarre circumstance).
- Click Here To Get More Topics Like This! Get the hottest topics and toons in your inbox.
0Apr 12, '13 by friendlyjaneI am not a nurse. I am getting my prerequisite now for my bsn but I do know about heparin. I have incompetent cervix. My cerclage was failing with my last pregnancy and I had to be on strict bedrest in the hospital. Was there from 20 weeks gestation to 29 weeks when my cerclage finally gave out. Well that whole time I had to take heparin twice a day since I was not able to get up. I had many different nurses give it to me and sometimes it did not hurt and sometimes it did. The fatter the area the better. Never hurt in the fatty area of my stomach. Also some gave it above my umbilacus. It hurt a lot above my belly button. After a few times of that I always told them to do it below. Now from reading this post they should have not done it that way anyway. Also never touch the injection site after giving the injection. A few times after getting the heparin shot I had some bleeding at the site. One nurse gently layed gauze on top of the site without ever touching it. She told me not to touch it. Before she walked out of my room she took it off and it was fine. When the same thing happened another time a different nurse wiped off the blood and put some pressure on it. It was light pressure. I got a huge bruise that lasted for a week. Hope this helps from a person who got heparin for 2 months.
0Apr 29, '13 by sassynerdExcellent advice about the clinical instructors! Thank you everyone. Yes I have been and will continue to be polite and just internalize any criticism from the instructors. I do want my diploma one day. And yes, how true that the book did say go slow to cause less trauma for patient but she wanted it quick as possible. I know what I read and I would choose to cause less trauma to patient and no bruising to the sites in my future practice as a nurse one day. Perhaps in my instructor's mind, doing it quick and getting it over with was less traumatic for the patient.